Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

May be yeast infection. Took diflucann pills and Monost. Having severe itching and slight discharge. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I had what I think was a yeast infection about 3 weeks ago. 2 diflucann pills, and 2 Monostat boxes later the itch subsided after a week. My dr took a culture and said I tested + for strep but nothing I should do to treat it as I am not pregnant. The discomfort and severe itch came back 2 days ago.
I did an in home test for yeast infection.result is... I have a 5.0-5.5 PH level. Itching, burning, slight discharge. Package says I must either have bacterial vaginosis (BV) or trichomoniasis (trich) . What now? I can't go on with this itch!! I am a married, 39 yr old, healthy person otherwise... Please help
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Basheer Ahamed 1 hour later

Welcome to XXXXXXX Thanks for your query.

There is an increase incidence of fungal and bacterial infection of the genitals during pregnancy due to immunocompromised state.

It is not safe to take any antifungal and antibacterial upto 16 weeks of pregnancy.
Because that is the period of organ development in the growing fetus and is prone for teratogenicity.

After 16 weeks Penicillin and Cephalosporin group of antibiotics are considered safe in pregnancy and can be taken for Bacterial Vaginosis.

Vaginal suppository of clotrimazole can be used in fungal(Yeast) infection.

Consult your Obstetrician for more advice.

Hope the answer helps you.
Pleased to answer other queries.

Above answer was peer-reviewed by
Follow-up: May be yeast infection. Took diflucann pills and Monost. Having severe itching and slight discharge. What to do? 14 hours later
I am not pregnant!! You didn't answer my question... Please reevaluate
Answered by Dr. Basheer Ahamed 8 hours later

In that case then your culture shows positive for Streptococcus infection.

So the Diagnosis is Bacterial vaginosis.

In the presence of infection the vaginal PH may be altered.

So you need to be on a course of antibiotic with is sensitive against the organism based on the culture and sensitivity report.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor